Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 20, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 2, 2000, 4:01 AM CST for Garza County, Kent County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 2, 2000, 4:01 AM CST (10:01 UTC)
- Expired
- Mar 2, 2000, 4:45 AM CST
- In force
- 44 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Garza County, TX, Kent County, TX
The radar
The Lubbock radar (KLBB), 88 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 2:00 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLUB 021002 SVRLBB TXC169-263-021045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 401 AM CST THU MAR 2 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GARZA COUNTY IN TEXAS NORTHERN KENT COUNTY IN TEXAS * UNTIL 445 AM CST * AT 357 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 26 MILES WEST OF CLAIREMONT...OR ABOUT 12 MILES EAST OF POST...MOVING EAST-NORTHEAST AT 45 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE GIRARD... CLAIREMONT AND JAYTON. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBERF...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. LAT...LON 3339 10130 3310 10127 3312 10052 3340 10053
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:30 AM CST, 31 minutes earlier.
Area forecast discussion, Mar 2, 3:30 AM CST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 330 AM CST THU MAR 2 2000 THE 730Z WATER VAPOR SATELLITE IMAGERY SHOWS AN UPPER LEVEL TROUGH LOCATED OVER THE SOUTHEAST AZ AND SOUTHWEST NM BORDER. AT 8Z WIDE SPREAD THUNDERSTORM ACTIVITY WAS LOCATED OVER THE EASTERN TWO-THIRDS OF THE FORECAST AREA. THESE STORMS HAVE BEEN PULSE SEVERE PRODUCING LARGER THAN DIME SIZE HAIL AT TIMES. THE 7Z SURFACE MAP SHOWED A DRYLINE ACROSS FAR WEST TEXAS WITH A SURFACE TROUGH EXTENDING NORTH THROUGH EASTERN NM. DEEP GULF MOISTURE WAS ADVECTING NORTHWEST OVER THE REGION ABOVE THE SURFACE WARM FRONT WHICH EXTENDED FROM HOBBS...NM EAST-SOUTHEASTWARD INTO EASTERN TEXAS. THE 18 HOUR ETA MODEL SHOWS THE UPPER LEVEL SHORTWAVE TROUGH CURRENTLY OVER SOUTHWEST NM LIFTING NEG TILT INTO THE NORTHERN TX PNHDL. THE SURFACE DRY LINE SHOULD MIX OUT ACROSS THE WESTERN AND SOUTH-CENTRAL PORTIONS OF THE FORECAST AREA BY 12 NOON. THIS WILL BRING AN END TO THE THE THUNDERSTORMS OVER WESTERN AND SOUTHERN SECTIONS OF THE FORECAST AREA. THROUGH THE EARLY AFTERNOON HOURS SCATTERED THUNDERSTORMS WILL REDEVELOP AHEAD OF THE DRYLINE AND MOVE RAPIDLY NORTHEAST OUT OF THE FORECAST AREA BY LATE AFTERNOON. THE BEST CHANCE OF SEVERE WEATHER TOMORROW AFTERNOON WILL OCCUR EAST OF THE FORECAST AREA. COLD AIR ADVECTION ON THE BACK SIDE OF THE UPPER LEVEL TROUGH WILL BRING A COLD FRONT SOUTHWARD ACROSS THE FORECAST AREA TONIGHT. A SURFACE RIDGE OF HIGH PRESSURE WILL BUILD SOUTH OVER THE REGION ON FRIDAY COOLING AFTERNOON HIGH TEMPERATURES DOWN INTO THE MID 50S TO LOWER 60S ACROSS THE ENTIRE FA. THE NEXT SHORTWAVE TROUGH WILL MOVE ON SHORE OVER SOUTHERN CA LATE THIS AFTERNOON AND DIG SOUTHEAST INTO OLD MEXICO BEFORE LIFTING NORTHEAST OVER WEST TEXAS BY LATE SATURDAY AFTERNOON. THIS COULD BRING WEST TEXAS ANOTHER CHANCE OF RAIN. THE EXTENDED FORECAST LOOKS GOOD. FRIONA 66/31/55/40 5000 TULIA 67/32/55/41 5-00 CHILDRESS 68/35/55/42 7100 BROWNFIELD 71/33/60/41 5000 LUBBOCK 70/34/58/41 7000 ASPERMONT 48/72/41/45 7-00 .LBB.... SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8AM TXZ 21>44
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 1:27 AM CST | Severe Thunderstorm Warning | LUB | Garza | 33 min |
| Mar 2, 1:28 AM CST | Severe Thunderstorm Warning | LUB | Lynn | 47 min |
| Mar 2, 1:35 AM CST | Severe Thunderstorm Warning | LUB | Crosby | 40 min |
| Mar 2, 1:49 AM CST | Severe Thunderstorm Warning | LUB | Lubbock | 31 min |
| Mar 2, 2:06 AM CST | Severe Thunderstorm Warning | LUB | Dickens | 24 min |
| Mar 2, 2:59 AM CST | Severe Thunderstorm Warning | LUB | Lynn | 31 min |
| Mar 2, 3:23 AM CST | Severe Thunderstorm Warning | LUB | Garza | 37 min |
| Mar 2, 4:25 AM CST | Severe Thunderstorm Warning | LUB | Dickens | 50 min |
| Mar 2, 5:11 AM CST | Severe Thunderstorm Warning | LUB | King | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.